Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Quad Cities, IA

June 21, 2007Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2007, 8:41 PM CDT for Warren County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2007, 8:41 PM CDT (01:41 UTC)
Expired
Jun 21, 2007, 9:16 PM CDT
In force
35 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Warren County, IL

The radar

The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 6:47 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1177 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 220141
SVRDVN
ILC187-220230-
/O.NEW.KDVN.SV.W.0073.070622T0141Z-070622T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 PM CDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 930 PM CDT.

* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
  KIRKWOOD...OR ABOUT 7 MILES SOUTHWEST OF MONMOUTH...AND MOVING
  SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEVILLE AROUND 850 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

LAT...LON 4064 9057 4075 9082 4104 9079 4099 9048
      4064 9046 4064 9055

$$

DLF
2 follow-up statements
000 
WWUS53 KDVN 220156
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT THU JUN 21 2007

ILC187-220230-
/O.CON.KDVN.SV.W.0073.000000T0000Z-070622T0230Z/
WARREN IL-
856 PM CDT THU JUN 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WARREN COUNTY...

AT 852 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED APPROXIMATELY NEAR PHELPS...OR ABOUT 7 MILES
SOUTHEAST OF MONMOUTH...MOVING EAST AT 45 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR EASTERN IOWA.

LAT...LON 4064 9057 4075 9082 4104 9079 4099 9048
      4064 9046 4064 9055

$$

DLF/MAYES
000 
WWUS53 KDVN 220216
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CDT THU JUN 21 2007

ILC187-220226-
/O.CAN.KDVN.SV.W.0073.000000T0000Z-070622T0230Z/
WARREN IL-
916 PM CDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
FRIDAY MORNING FOR WEST CENTRAL ILLINOIS.

LAT...LON 4064 9057 4075 9082 4104 9079 4099 9048
      4064 9046 4064 9055

$$

DLF/MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:33 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 21, 8:33 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
833 PM CDT THU JUN 21 2007

.UPDATE...
SVR WX EVENT UNDERWAY ATTM...PRIMIARLY ACROSS THE SRN CWA WHERE A
BOW ECHO EXISTS AND IS ACCELERATING SE.

WILL BE RE-EVALUATING THE GOING FCST SHORTLY. I AM CONSIDERING A
FLASH FLOOD WATCH FOR FRIDAY AND FRIDAY NIGHT. PRIMARY AREA OF
CONCERN IS THE SRN CWA. THAT REGION HAS RECEIVED LOCALLY HEAVY RAIN.
PRESENT TRENDS INDICATE THE CONVECTION OVER CENTRAL NEBRASKA WILL
CONTINUE ORGANIZING AS IT MOVES EWD. IF IT HOLDS TOGETHER IT WILL
ARRIVE IN OUR REGION FRIDAY MORNING TOWARD MIDDAY. BIG CHALLENGE
THOUGH IS IF IT HOLDS TOGETHER ENOUGH TO PRODUCE LOCALLY HEAVY RAIN.
IT WILL HAVE TO FIGHT THE RELATIVELY DRY EASTERLY WINDS AS IT
APPROACHES US.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

JAZ
Hazardous weather outlook, Jun 21, 3:02 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT THU JUN 21 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-222015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
302 PM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM
FAIRFIELD IOWA TO MOLINE ILLINOIS...AND A SLIGHT RISK OF SEVERE
WEATHER ELSEWHERE IN THE FORECAST AREA. SEVERAL FRONTAL BOUNDARIES
ARE INTERACTING THIS AFTERNOON IN PARTS OF IOWA...EXTENDING INTO
MINNESOTA AND WISCONSIN. DAYTIME HEATING HAS ALSO ALLOWED
INSTABILITY TO BUILD IN CENTRAL AND EASTERN IOWA. THUNDERSTORMS
ARE EXPECTED TO DEVELOP NEAR THE HIGHWAY 20 TO HIGHWAY 30
CORRIDOR THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA. THE
BIGGEST THREAT WITH THUNDERSTORMS IN THE AFTERNOON AND EARLY
EVENING WILL BE FROM LARGE HAIL UP TO 2 INCHES IN DIAMETER AND
DAMAGING WINDS. LATER TONIGHT...A LARGER COMPLEX OF THUNDERSTORMS
IS ALSO EXPECTED TO MOVE ACROSS THE AREA. THE MAIN THREAT WITH
THIS THUNDERSTORM COMPLEX WILL BE FROM DAMAGING WINDS UP TO 70
MPH...WITH SEVERE HAIL ALSO A POSSIBILITY. LOCALLY HEAVY RAIN IS
ALSO A POSSIBILITY WITH ALL THUNDERSTORMS THROUGH THE OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON
AND EVENING INTO THE OVERNIGHT HOURS. THUNDERSTORMS ARE AGAIN
EXPECTED TO DEVELOP NEAR LINGERING FRONTAL BOUNDARIES FRIDAY
AFTERNOON AND NIGHT. ALTHOUGH THERE WILL BE A CHANCE FOR SOME OF
THESE STORMS TO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL
ESPECIALLY SOUTH OF INTERSTATE 80... THE MAIN THREAT WILL BE
TRANSITIONING TO VERY HEAVY RAINFALL. DEPENDING ON WHERE AND HOW
MUCH RAINFALL OCCURS THURSDAY AND THURSDAY NIGHT...SEVERAL MORE
BOUTS OF HEAVY RAIN PRODUCING THUNDERSTORMS FRIDAY INTO SATURDAY
MORNING MAY EVENTUALLY LEAD TO FLASH FLOODING AND RIVER FLOODING.
CURRENT INDICATIONS SUGGEST THAT AN ADDITIONAL 2 TO 4 INCHES OF
RAINFALL...WITH LOCALLY HIGHER AMOUNTS...MAY OCCUR IN PORTIONS OF
THE AREA FROM FRIDAY THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
TONIGHT...PARTICULARLY NORTH OF A LINE FROM FAIRFIELD IOWA TO
GALESBURG ILLINOIS.

MAYES

In the hours before

Local storm report, Jun 21, 7:30 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
730 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             SOLON                   41.81N 91.49W
06/21/2007  E0.25 INCH       JOHNSON            IA   TRAINED SPOTTER

0726 PM     TSTM WND GST     SOLON                   41.81N 91.49W
06/21/2007  E50 MPH          JOHNSON            IA   TRAINED SPOTTER

&&

15
Local storm report, Jun 21, 7:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     WELLMAN                 41.47N 91.84W
06/21/2007                   WASHINGTON         IA   LAW ENFORCEMENT

            TREES DOWNED BY STRONG WIND

0645 PM     HAIL             5 NNE HOLBROOK          41.65N 91.89W
06/21/2007  E0.75 INCH       IOWA               IA   TRAINED SPOTTER

0730 PM     HEAVY RAIN       5 NNE HOLBROOK          41.65N 91.89W
06/21/2007  M2.50 INCH       IOWA               IA   TRAINED SPOTTER

0755 PM     HAIL             1 W TENNESSEE           40.41N 90.85W
06/21/2007  E1.00 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            HAIL COVERING GROUND

&&

15
Local storm report, Jun 21, 8:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FUNNEL CLOUD     1 S SUNBURY             41.65N 90.93W
06/21/2007                   CEDAR              IA   PUBLIC

            MILE MARKER 278 ON I-80. FUNNEL CLOUD REPORTED GOING UP
            AND DOWN. NO TOUCHDOWN.

&&

ELLIOTT
Local storm report, Jun 21, 8:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HEAVY RAIN       1 W TENNESSEE           40.41N 90.86W
06/21/2007  M0.45 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            RAIN FELL IN 10 MINUTES

0746 PM     TSTM WND GST     MUSCATINE               41.42N 91.07W
06/21/2007  M39.00 MPH       MUSCATINE          IA   AWOS

0756 PM     TSTM WND GST     MUSCATINE               41.42N 91.07W
06/21/2007  M53.00 MPH       MUSCATINE          IA   AWOS

0814 PM     TSTM WND GST     WEST BURLINGTON         40.82N 91.18W
06/21/2007  E50.00 MPH       DES MOINES         IA   TRAINED SPOTTER

0815 PM     FUNNEL CLOUD     SUNBURY                 41.67N 90.93W
06/21/2007                   CEDAR              IA   LAW ENFORCEMENT

            PUBLIC REPORT

0815 PM     TSTM WND GST     4 S MEDIAPOLIS          40.96N 91.16W
06/21/2007  E50.00 MPH       DES MOINES         IA   TRAINED SPOTTER

&&

15
Local storm report, Jun 21, 8:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             5 S ROSEVILLE           40.66N 90.65W
06/21/2007  E0.75 INCH       WARREN             IL   TRAINED SPOTTER

            DIME SIZE HAIL FOR A COUPLE OF MINUTES.

&&
Local storm report, Jun 21, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND DMG     MEDIAPOLIS              41.01N 91.16W
06/21/2007                   DES MOINES         IA   PUBLIC

            TREES DOWN AND SHINGLES SCATTERED

0828 PM     HAIL             MACOMB                  40.47N 90.68W
06/21/2007  E0.25 INCH       MCDONOUGH          IL   EMERGENCY MNGR

&&

15

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:56 PM CDTSevere Thunderstorm WarningDVNMcDonough34 min
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningDVNRock Island38 min
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningDVNHenderson23 min
Jun 21, 8:30 PM CDTSevere Thunderstorm WarningDVNMcDonough45 min
Jun 21, 9:10 PM CDTSevere Thunderstorm WarningDVNHancock35 min
Jun 22, 12:45 AM CDTSevere Thunderstorm WarningDVNHenderson60 min
Jun 22, 4:02 AM CDTFlash Flood WarningDVNMcDonough6 hr
Jun 22, 4:39 AM CDTFlash Flood WatchDVNHancock, Henderson, McDonough, Mercer, Warren7 hr
Jun 22, 5:56 AM CDTFlash Flood WarningDVNHancock6 hr
Jun 22, 6:52 AM CDTFlash Flood WarningDVNHenderson6 hr
Jun 22, 9:13 AM CDTFlash Flood WarningDVNMcDonough4 hr
Jun 22, 3:16 PM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more24 hr
Jun 22, 6:57 PM CDTFlash Flood WarningDVNHancock, Henderson, McDonough9 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.